I had laser hair removal on the back of my neck yesterday. I've gotten it before at the same clinic and everything has been fine. My skin seemed a little redder than normal, but not too bad, immediately after. Later that evening I noticed some very visible burn marks. I've been using a combination of ice packs, Aquaphor, Hydrocortisone with aloe, and Bactroban. Is there anything different I should be doing? Do these look like they'll go away, and how long might that take? I'm really worried.
Laser Hair Removal Burn - Permanent? Treatment? (photo)
Doctor Answers (2)
Treatment of laser hair removal burns
My recommendations for treatment of burns in the skin are as follows:
1. Keep the areas clean by washing with a mild soap twice daily.
2. If there is blistering, relieve the pressure and hasten healing time by gently popping all blisters using a sterile needle or pin at the side of the blister. This should be a painless procedure. Do not remove the roof of the blister but allow it to settle down so it is flush with the skin. The blister roof will then form a protective cover.
3. Apply Aquaphor Healing Ointment (available without a prescription) to all involved areas to keep them "greasy". The greasier the area is, the faster it will heal. The drier and scabbier the area gets, the slower it will heal.
4. Permanent scarring is unlikely but you have to guard against post-inflammatory hyperpigmentation by constant protection from the sun for these areas such as using protective clothing as well as broad spectrum sunscreens.
5. Make certain you are under a doctor's care and watch for signs of infection so that oral antibiotics can be started as soon as possible if necessary.
Laser hair removal burn
I think you are lucky and these burns will not result in permanent scarring. Don't pick or scrub the marks. Continue to use what you're using and keep the sites moist with product. Do not let them get sunburned, and apply sunscreen liberally! Make sure you contact the office where this happened so they know the settings were much too high on your last treatment.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.